Alert archive / California / Small Craft Advisories in 2021
Small Craft Advisory 209, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Sep 14, 2021, 2:43 AM PDT. It took effect at Sep 14, 2021, 3:00 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2021, 2:43 AM PDT (09:43 UTC)
- In effect from
- Sep 14, 2021, 3:00 PM PDT
- Expired
- Sep 14, 2021, 9:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted.
900 WHUS76 KMTR 140943 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 243 AM PDT Tue Sep 14 2021 PZZ571-141045- /O.EXP.KMTR.SC.Y.0206.000000T0000Z-210914T1000Z/ Waters from Point Reyes to Pigeon Point 10-60 NM- 243 AM PDT Tue Sep 14 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... Winds continue to diminish, allowing the advisory to expire. $$ PZZ530-141745- /O.NEW.KMTR.SC.Y.0209.210914T2200Z-210915T0400Z/ San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge- 243 AM PDT Tue Sep 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt expected. * WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge. * WHEN...From 3 PM this afternoon to 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ570-141745- /O.EXT.KMTR.SC.Y.0204.000000T0000Z-210914T2200Z/ Waters from Point Arena to Point Reyes 10-60 NM- 243 AM PDT Tue Sep 14 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 12 feet at 19 seconds. * WHERE...Waters from Point Arena to Point Reyes 10-60 NM. * WHEN...Until 3 PM PDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/sanfrancisco
3 follow-up statements
562 WHUS76 KMTR 141514 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 814 AM PDT Tue Sep 14 2021 PZZ570-142200- /O.CON.KMTR.SC.Y.0204.000000T0000Z-210914T2200Z/ Waters from Point Arena to Point Reyes 10-60 NM- 814 AM PDT Tue Sep 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 8 to 11 feet at 18 seconds. * WHERE...Waters from Point Arena to Point Reyes 10-60 NM. * WHEN...Until 3 PM PDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ530-142315- /O.CON.KMTR.SC.Y.0209.210914T2200Z-210915T0400Z/ San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge- 814 AM PDT Tue Sep 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt expected. * WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge. * WHEN...From 3 PM this afternoon to 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/sanfrancisco
583 WHUS76 KMTR 142152 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 252 PM PDT Tue Sep 14 2021 PZZ570-150600- /O.EXP.KMTR.SC.Y.0204.000000T0000Z-210914T2200Z/ /O.NEW.KMTR.SC.Y.0210.210915T2300Z-210916T1600Z/ Waters from Point Arena to Point Reyes 10-60 NM- 252 PM PDT Tue Sep 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM WEDNESDAY TO 9 AM PDT THURSDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM PDT THIS AFTERNOON... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 11 feet at 18 seconds expected. * WHERE...Waters from Point Arena to Point Reyes 10-60 NM. * WHEN...From 4 PM Wednesday to 9 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ530-150400- /O.CON.KMTR.SC.Y.0209.210914T2200Z-210915T0400Z/ San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge- 252 PM PDT Tue Sep 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt expected. * WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/sanfrancisco
822 WHUS76 KMTR 150351 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 851 PM PDT Tue Sep 14 2021 PZZ530-150500- /O.EXP.KMTR.SC.Y.0209.000000T0000Z-210915T0400Z/ San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge- 851 PM PDT Tue Sep 14 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... Conditions have dropped below advisory criteria, therefore the Small Craft Advisory has been allowed to expire. $$ PZZ570-151200- /O.CON.KMTR.SC.Y.0210.210915T2300Z-210916T1600Z/ Waters from Point Arena to Point Reyes 10-60 NM- 851 PM PDT Tue Sep 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM WEDNESDAY TO 9 AM PDT THURSDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 11 feet at 18 seconds expected. * WHERE...Waters from Point Arena to Point Reyes 10-60 NM. * WHEN...From 4 PM Wednesday to 9 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/sanfrancisco
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 13, 10:33 PM PDT, 4 hours 10 minutes earlier.
Area forecast discussion, Sep 13, 10:33 PM PDT, 4 hours 10 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
1033 PM PDT Mon Sep 13 2021
.SYNOPSIS...High pressure will continue to dominate the weather
across the Bay area into midweek with seasonably hot and dry
weather inland and in the hills. A shallow marine layer will be
confined to the coast with seasonably warm weather near the coast
and bays. A late week cooling trend Thursday into next weekend as
a cool trough approaches the West Coast. Rain could be in the mix
Saturday though a dry, offshore wind event may be looming Sunday
night into Monday.
&&
.DISCUSSION...as of 09:35 PM PDT Monday...A shallow marine layer
of around 800-1000 ft in depth persist along the coast this
evening. With this, low clouds and patchy fog have returned to the
coastline around the Monterey Bay and up along portions of the
San Mateo Coast. Look for these clouds to spread locally inland
overnight with early morning patchy fog also possible. Otherwise,
interior locations will see mostly clear skies tonight while warm
and dry conditions prevail in the hills. This said, the ongoing
forecast remains on track with no updates anticipated at this
time. For complete details, please see the previous forecast
discussion below.
&&
.PREV DISCUSSION...as of 2:45 PM PDT Monday...Today is yet another
late summer day with a sliver of stratus/fog alongshore with clear
skies across the interior. The 500mb field is fairly interesting
today in that it features a trough axis over the San Francisco Bay
Area and Central Coast but with a positive geopotential height
anomaly. This is no surprise given the base of the trough is
running roughly 588-590dm, which is usually more in line with the
peak of a ridge than the base of the trough. Unusual troughing
aside, a pair of high pressure systems just to the west over the
Eastern Pacific and to the southeast over the desert Southwest are
heavily contributing to this interesting height anomaly. As such,
despite "troughing" today, temperatures will run similar, if not
even slightly warmer than yesterday, while the coast remains
marine influenced and linger below seasonal averages. Otherwise,
wildfire smoke from the fires burning to the north in Trinity &
Siskiyou county and lingering elsewhere across the Northern
Sacramento Valley is being lofted south towards our area today due
to northerly transport winds. HRRR-smoke models indicate that
concentrations of this wildfire smoke should remain low but linger
through at least Tuesday.
For tonight, we will continue to monitor the arrival light to
locally breezy offshore winds across the North and East Bay
interior hills and mountains. We already observed these conditions
earlier this morning with poor overnight recoveries in the 20%s
range and peak gusts in the 15-20mph range over the higher peaks
around Berryessa and Pope Valley. Similar, sub- critical, fire
weather conditions are forecast to return tonight, but no watches
or warnings are anticipated.
For tomorrow, the eastern Pacific ridge will expand shoreward and
come to dominate the local weather as the weak, anomalous trough
lifts to the NE and is ejected from the state. Consequently, a
slightly warmer and drier air mass will be in place over the area
Tuesday and make it the warmest and driest day of the week. The
marine layer will be further suppressed and drop below 1000 feet
in depth though a thin band of fog will likely redevelop again
Tuesday morning along portions of the San Mateo, Santa Cruz, &
Monterey county coastlines. Wednesday will be a seasonable
transition day away from the peak of Tuesday heat and before a
deeper shift in the weather pattern arrives Thursday.
A deeper shift in the weather pattern is anticipated to develop as
the polar low strengthens well to the north as summer transitions
to fall. A series of vorticity waves embedded within the parent
polar low are modeled to ebb and flow along our northern periphery
from late Wednesday through the upcoming weekend. The first of
these waves will descend into region, suppress the heat domes to
the south, and finally merge with a cutoff low offshore of
southern California. The merged low pressure system will then push
ashore and usher in a trend towards tangibly cooler, wetter
conditions with a deeper marine layer and breezy onshore winds. On
the trails of the first wave, a second wave will push through the
region along with PWATs of 1.0-1.25" and notable early season
dynamics. With this, model ensembles have been slowly trending
towards increasing chances (15->25%) of light precipitation across
the northern half of the forecast district, though we must be
mindful that models tend to overestimate the output of first "wet"
storm systems this time of the year, and remain skeptical unless
models continue to trend reliably wet.
Beyond this, a further potential item/concern is what will occur
at the tail of the weekend into early next week on the lee side of
this second wave. Models show the trough base descending into the
Great Basin as a highly amplified eastern Pacific ridge develops
upstream, leading to a steepening offshore wind gradient. As a
result, we may be approaching our first significant offshore wind
effect in this time frame, though it is far too soon to say if
atmospheric conditions will be critical to warrant a fire weather
watch/red flag warning. That said, fuels remain at record dry
levels and the numerous historic wildfire across the state can
attest to the potential fire risk the drought laden state is
currently facing.
Thus, in short, Tuesday will be hottest day, cooling midweek into
the weekend. First possible non-monsoon rain Saturday, and first
possible significant offshore wind event Sunday night into Monday.
&&
.AVIATION...as of 10:32 PM PDT Monday...For the 06z TAFs. Limited
stratus on the coastline keeps the Bay Area VFR, while the
Monterey Bay is already covered in clouds with IFR cigs. Better
chances for patchy IFR conditions in the North Bay overnight into
Tuesday morning, but any cloud accumulation will be patchy keeping
many terminals VFR through the night. Decreasing confidence of
cloud development in the SF Bay converted the IFR conditions
originally at KOAK to a TEMPO group. Growing confidence for localized
LIFR conditions and patchy fog around the Monterey Bay. Clearing
expected after 17Z for VFR conditions. Large scale wind pattern is
gradually weakening, but breezy conditions can be expected for
terminals nearest to the coast. Confidence is growing for more
widespread chances of cloud cover Tuesday night leading into
Wednesday morning.
Vicinity of KSFO...VFR. Winds are still breezy through the coastal
gap, but expected to subside into the evening. Another night for
FEW/SCT possible near the terminals, but VFR is expected through
the end of the TAF period. Winds will once again be breezy Tuesday
afternoon, but less so than Monday, only up to between 15 to 18
knots.
KSFO Bridge Approach...Similar to KSFO.
Monterey Bay...IFR cigs currently leading to another night if
LIFR after 09Z, with chances of patchy fog near the terminal.
Winds have already diminished and will remain light through the
evening. Clearing expected after 18Z for VFR skies Tuesday
afternoon and onshore breezy winds. Clouds begin to creep in once
again after 03Z Tuesday night leading to OVC IFR conditions toward
the end of the TAF period.
&&
.MARINE...as of 09:08 PM PDT Monday...Northwest winds will
continue to slowly diminish tonight over most of the central and
southern waters. Stronger gusts will persist over the northern
outer waters through Tuesday afternoon. These gusts can generate
steep, fresh swell that can create hazardous seas, particularly
for smaller vessels. Expect a combination of northwest swell mixed
with a lighter, longer period southerly swell, but with the sea
state remaining mostly wind driven.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tngt...SCA...Pt Arena to Pigeon Pt 10-60 nm
&&
PUBLIC FORECAST: RGass/DRP
AVIATION: DK
MARINE: Dhuyvetter
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 2:52 PM PDT | Small Craft Advisory | MTR | 66 hr |
Nearby
Small Craft Advisories in California, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.